Alert archive / Wyoming / Areal Flood Warnings in 2011

Areal Flood Warning 5, NWS Cheyenne, WY

June 2, 2011Carbon County, Wyoming

NWS Cheyenne, WY issued this areal flood warning at Jun 2, 2011, 10:11 AM MDT for Carbon County, Wyoming. It was in force for 8 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 10:11 AM MDT (16:11 UTC)
Expired
Jun 10, 2011, 11:17 AM MDT
In force
8 days
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Carbon County, WY

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 4:24 AM MDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 2, 4:24 AM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
424 AM MDT THU JUN 2 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
SW FLOW WILL OCCUR OVER THE CWA TODAY AS AN UPPER TROUGH MOVES
OVER THE WESTERN U.S. VERY WARM TEMPERATURES WILL CONTINUE TODAY
IN THE NEBRASKA PANHANDLE. THE PACIFIC COLD FRONT MOVING INTO THE
AREA FROM THE WEST HAS SLOWED A BIT...SO AREAS EAST OF THE LARAMIE
RANGE IN THE WY PORTION OF THE CWA WILL ALSO EXPERIENCE ANOTHER
WARM DAY. THE COLD FRONT WILL MOVE ACROSS THE WESTERN ZONES AND UP
TO THE LARAMIE RANGE BY 18Z. VERY WINDY CONDITIONS WILL OCCUR
TODAY WEST OF THE LARAMIE RANGE...BUT SHOULD REMAIN BELOW HIGH
WIND CRITERIA. BRIEF WINDY CONDITIONS WILL OCCUR EAST OF THE
LARAMIE RANGE NEAR THE FRONT. THE FRONT WILL THEN MOVE TO THE
WY/NEB BORDER BY AROUND 00Z AND FINALLY EAST OF THE CWA BY 06Z
FRI. MOISTURE IN THE AIRMASS AHEAD AND BEHIND THE FRONT IS RATHER
LIMITED AND CIN VALUES WILL BE HIGH EAST OF THE LARAMIE RANGE THIS
AFTERNOON...BUT WILL LOWER BY LATE THIS AFTERNOON AND EARLY
EVENING. SO WITH THE COLD FRONT MOVING INTO THE AREA THIS
AFTERNOON AND LI'S OF -2 TO -3 ACROSS THE CENTRAL PANHANDLE AND
CAPES OF 1000 TO 1500 J/KG...WILL LIKELY SEE ISOLATED THUNDERSTORMS
IN THE CENTRAL PANHANDLE BY LATE THIS AFTERNOON. FOR TONIGHT...THE
SW FLOW WILL CONT ALOFT AS THE UPPER TROUGH OVER THE WEST WEAKENS
SOMEWHAT. THE SOUTHERN PORTION OF THE UPPER TROUGH WILL REMAIN
OVER THE SW U.S. WHILE THE NORTHERN PORTION MOVES INTO MT AND
SOUTHERN CANADA. THE CAP SHOULD WEAKEN ACROSS THE NORTHERN TWO
THIRDS OF THE NEB PANHANDLE THIS EVENING TO WARRANT A MENTION OF A
SLIGHT CHANCE OF THUNDERSTORMS. SW FLOW WILL CONT ON FRI AND
HEIGHTS WILL RISE OVER THE FORECAST AREA. WESTERLY SURFACE WINDS
WILL OCCUR ON FRI ALONG WITH COOLER TEMPS IN THE AIRMASS BEHIND
THE FRONT. DRY CONDITIONS WILL ALSO PREVAIL AT THIS TIME. NOT MUCH
DIFFERENT FOR FRI NIGHT THROUGH SAT NIGHT EXCEPT THAT HIGH TEMPS
WILL INCREASE ABOUT 5 DEGREES ON SAT AS THE AIRMASS MODIFIES. AN
UPPER RIDGE WILL BEGIN TO PUMP UP ACROSS THE CENTRAL AND NORTHERN
ROCKIES ON SAT WITH THE AXIS EXTENDING FROM NORTHERN ID TO CENTRAL
CO. A DEEP UPPER LOW WILL REMAIN OFF THE WEST COAST. HIGH
TEMPERATURES WILL BE AROUND NORMAL TODAY WEST OF THE LARAMIE
RANGE...AND FROM 10 TO 15 DEGREES ABOVE NORMAL EAST OF THE LARAMIE
RANGE. TEMPERATURES WILL BE AROUND NORMAL ON FRI AND ABOUT 5
DEGREES ABOVE NORMAL ON SAT.

.LONG TERM...SUNDAY THROUGH THURSDAY
THE CLOSED UPPER LOW OFF THE CA COAST SUNDAY IS HANDLED SIMILARLY
BY THE 00Z GFS AND ECMWF...MOVING INTO CENTRAL CA ON MONDAY. THE
GFS MAINTAINS THE CLOSED LOW ALBEIT IN A WEAKENED STATE OVER THE
NORTHERN ROCKIES TUESDAY...WHEREAS THE ECMWF SHOWS AN OPEN WAVE
OVER ID/NV. THE INITIAL SHORTWAVE TROUGH WILL SWING NORTHEAST
ACROSS WY/CO WEDNESDAY AS ANOTHER CLOSED LOW DROPS SOUTHWARD
FROM BRITISH COLUMBIA INTO THE PACIFIC NORTHWEST. THE RIDGE
AXIS WILL EXTEND FROM TX TO WESTERN MT SUNDAY AND MONDAY WITH THE
LOW LEVEL THERMAL RIDGE ALONG THE FRONT RANGE. 700 MB TEMPS FROM
13 TO 15C WILL EQUATE TO VERY WARM HIGH TEMPS SUNDAY AND MONDAY
AFTERNOON. LOWER ELEVATIONS WILL SEE 70S AND 80S WITH 60S FOR THE
MOUNTAINS. GUSTY SOUTHWEST WINDS AND THE ABOVE NORMAL WARMTH WILL
PROMOTE RAPID SNOW MELT AND RESULTANT RUNOFF FROM THE SNOWY AND
SIERRA MADRE RANGES. THE UPPER RIDGE AXIS SHIFTS EAST INTO THE
GREAT PLAINS TUESDAY AND WEDNESDAY AS THE WESTERN CONUS TROUGH
MOVES EAST THROUGH THE GREAT BASIN. MID LEVEL SUBTROPICAL
MOISTURE ALONG AND EAST OF A LEE SURFACE TROUGH FROM EASTERN WY
INTO ERN CO ALONG WITH MARGINAL INSTABILITY WILL GENERATE ISOLATED
MAINLY DIURNAL CONVECTION MONDAY AND TUESDAY. THE NEXT PACIFIC
FRONT WILL SWEEP EAST THROUGH THE CWA ON WEDNESDAY WITH WIDELY
SCATTERED SHOWERS/TSTORMS AND USHER IN COOLER/MORE SEASONABLE
TEMPERATURES. SHORTWAVE ENERGY ALOFT AND LINGERING MOISTURE
IN THE POST FRONTAL AIRMASS MAY TRIGGER ISOLATED TSTORMS ON
THURSDAY...MAINLY NORTH OF A LINE FROM KRWL TO KSNY.

&&

.AVIATION...12Z TAF ISSUANCE
LOW LEVEL SOUTHEASTERLY FLOW HAS USHERED IN 50+ DEGREE DEW POINTS
INTO THE NEBRASKA PANHANDLE EARLY THIS MORNING. ALREADY SEEING
PATCHY IFR CEILINGS AND VISIBILITIES IN FOG DEVELOPING INVOF KSNY.
COULD SEE THIS EXPAND NORTH TO IMPACT KBFF AND KAIA BY SUNRISE.
OTHERWISE VFR WILL PREVAIL WITH SCATTERED TO BROKEN HIGH CLOUDS.
WEST TO SOUTHWEST WINDS WILL BE INCREASING THIS MORNING AS A COLD
FRONT MOVES ACROSS WYOMING. SUSTAINED WINDS OF 15 TO 25 KT WITH
GUSTS TO 40 KT ARE EXPECTED. WINDS WILL SHIFT TO THE NORTHWEST AND
SLOWLY DIMINISH THIS EVENING AS THE FRONT PUSHES EAST OF THE
FORECAST AREA.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AS GREEN UP IS WELL UNDERWAY ACROSS THE
DISTRICT. HOWEVER...VERY WINDY AND DRY CONDITIONS WILL OCCUR ACROSS
AREAS WEST OF THE LARAMIE RANGE TODAY.

&&

.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR THE LITTLE SNAKE RIVER FROM
BAGGS TO SAVERY WY...AND THE NORTH PLATTE RIVER FROM HENRY TO
MITCHELL NE. A FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL CARBON
COUNTY AND THE NORTH SNOWY RANGE FOOTHILLS THROUGH LATE FRIDAY
NIGHT. SNOW MELT WILL INCREASE OVER THE SNOWY AND SIERRA MADRE
RANGES THROUGH EARLY WEEK WITH WELL ABOVE NORMAL TEMPERATURES.
WINDS WILL ALSO BE STRONG AND GUSTY AT TIMES OVER AND NEAR THE
MOUNTAINS AND WILL ADD TO THE SNOW MELT. THE RESULTING RUNOFF WILL
CAUSE MANY RIVERS AND STREAMS FLOWING FROM THE SNOWY AND SIERRA
MADRE RANGES TO RISE TO AT LEAST BANKFULL AND EVEN ABOVE FLOOD
STAGE THROUGH THE WEEKEND. THE WATER LEVELS WILL REMAIN AT SIMILAR
LEVELS THROUGH EARLY NEXT WEEK. ADDITIONAL FLOOD WATCHES AND
WARNINGS WILL LIKELY BE REQUIRED FOR THE RIVERS AND STREAMS
FLOWING FROM THE SIERRA MADRE AND SNOWY RANGES DURING THE NEXT
SEVERAL DAYS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL 6 AM SATURDAY FOR WYZ109-WYZ110.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...KMD
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 2, 4:47 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
447 AM MDT THU JUN 2 2011

WYZ101>119-031100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
447 AM MDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH ARE EXPECTED TODAY
AS A PACIFIC COLD FRONT MOVES THROUGH WYOMING. THESE WINDS COMBINED
WITH UNSEASONABLY WARM TEMPERATURES WILL ENHANCE THE SNOW MELT OVER
THE SNOWY AND SIERRA MADRE RANGES...WITH RUNOFF INTO THE UPPER
NORTH PLATTE AND MEDICINE BOW RIVERS. THE WINDS WILL DIMINISH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH EARLY NEXT WEEK...
WHICH WILL ACCELERATE THE MOUNTAIN SNOW MELT AND HEIGHTEN FLOODING
CONCERNS. A FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL CARBON COUNTY
AND THE NORTH SNOWY RANGE FOOTHILLS THROUGH LATE FRIDAY NIGHT...AND
MAY BE EXTENDED. A FLOOD WATCH WILL LIKELY BE NEEDED FOR THE LARAMIE
RIVER NEAR LARAMIE LATER THIS WEEK. FLOOD WARNINGS REMAIN IN EFFECT
FOR THE LITTLE SNAKE RIVER BETWEEN SAVERY AND BAGGS...AND THE UPPER
NORTH PLATTE RIVER AT SARATOGA.

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-031100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
447 AM MDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED TODAY
AS A PACIFIC COLD FRONT APPROACHES THE NEBRASKA PANHANDLE LATE IN
THE DAY. ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING AS THE
FRONT PUSHES THROUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH EARLY NEXT WEEK.
INCREASED WATER RELEASES FROM UPSTREAM RESERVOIRS IN SOUTHEAST
WYOMING WILL MAINTAIN HIGH WATER LEVELS ON THE NORTH PLATTE RIVER
BASIN. A FLOOD WARNING REMAINS IN EFFECT FROM HENRY TO MITCHELL.

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:06 AM MDTFlood WatchCYSAlbany47 hr
Jun 2, 11:15 AM MDTRiver Flood WarningCYSCarbon35 days
Jun 2, 11:50 AM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte6 hr

Nearby

Areal Flood Warnings in Wyoming, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.